Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 57, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 11, 2005, 4:49 PM MST for Mohave County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2005, 4:49 PM MST (23:49 UTC)
- Expired
- Aug 11, 2005, 7:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 88 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 5:56 PM MST | FLASH FLOOD | Nw Kingman, AZ | KINGMAN POLICE REPORT FLOODING JUNCTION 68-93. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 67 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 112350 FFWVEF AZC015-120245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 449 PM PDT THU AUG 11 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA * UNTIL 745 PM PDT(745 PM MST) * AT 444 PM PDT(444 PM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED UP TO 2 INCHES OF RAIN HAD FALLEN IN THE LAST HOUR JUST NORTHWEST OF KINGMAN FROM A THUNDERSTORM...MOVING SOUTHEAST AT 5 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KINGMAN. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3551 11400 3548 11418 3505 11410 3516 11383 $$ BAILEY
4 follow-up statements
000 WGUS75 KVEF 120052 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 548 PM PDT THU AUG 11 2005 AZC015-120245- MOHAVE AZ- 548 PM PDT THU AUG 11 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 745 PM PDT(745 PM MST) FOR CENTRAL MOHAVE COUNTY... AT 542 PM PDT(542 PM MST)...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING AT MILE MARKER 66 ON INTERSTATE 40 AND AT THE INTERSECTION OF HIGHWAYS 68 AND 93 FROM HEAVY RAIN THAT HAD OCCURRED EARLIER THIS AFTERNOON. THE HEAVIEST OF THE RAINFALL HAS ENDED OVER THE FLOOD AREAS...BUT RUNOFF FROM PREVIOUS HEAVY RAIN WILL LIKELY CONTINUE TO PRODUCE FLOODING IN AND NEAR KINGMAN DURING THE EVENING HOURS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3551 11400 3548 11418 3505 11410 3516 11383 $$ BAILEY
000 WGUS75 KVEF 120202 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 700 PM PDT THU AUG 11 2005 AZC015-120245- MOHAVE AZ- 700 PM PDT THU AUG 11 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 745 PM PDT(745 PM MST) FOR CENTRAL MOHAVE COUNTY... AT 652 PM PDT(652 PM MST)...MOHAVE COUNTY SHERIFFS OFFICE REPORTED THAT FLOODING CONTINUED IN THE KINGMAN AND GOLDEN VALLEY AREAS. WHILE THE RAINFALL HAS ENDED...RUNOFF FROM STORMS EARLIER THIS AFTERNOON WILL CONTINUE TO PRODUCE FLOODING FOR ABOUT ANOTHER HOUR OR SO. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3551 11400 3548 11418 3505 11410 3516 11383 $$ BAILEY
000 WGUS75 KVEF 120258 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 750 PM PDT THU AUG 11 2005 AZC015-120258- MOHAVE AZ- 700 PM PDT THU AUG 11 2005 ...FLASH FLOOD WARNING ALLOWED TO EXPIRE FOR CENTRAL MOHAVE COUNTY... AT 745 PM PDT (745 MST)...THE MOHAVE COUNTY SHERIFFS OFFICE REPORTED THAT FLOODING HAD SUBSIDED IN CENTRAL MOHAVE COUNTY...THUS THE WARNING WAS ALLOWED TO EXPIRE. LAT...LON 3551 11400 3548 11418 3505 11410 3516 11383 $$ BAILEY
000 WGUS75 KVEF 120258 CCA FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 750 PM PDT THU AUG 11 2005 AZC015-120258- MOHAVE AZ- 750 PM PDT THU AUG 11 2005 ...FLASH FLOOD WARNING ALLOWED TO EXPIRE FOR CENTRAL MOHAVE COUNTY... AT 745 PM PDT (745 MST)...THE MOHAVE COUNTY SHERIFFS OFFICE REPORTED THAT FLOODING HAD SUBSIDED IN CENTRAL MOHAVE COUNTY...THUS THE WARNING WAS ALLOWED TO EXPIRE. LAT...LON 3551 11400 3548 11418 3505 11410 3516 11383 $$ BAILEY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 3:39 PM MST, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 11, 3:39 PM MST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 339 PM PDT THU AUG 11 2005 .SYNOPSIS...A MOIST AIR MASS WILL HOLD OVER MUCH OF SOUTHERN NEVADA...NORTHWEST ARIZONA AND FAR SOUTHEAST CALIFORNIA THROUGH THE WEEKEND FOR A CONTINUING TREND OF AFTERNOON AND EVENING THUNDERSTORMS. TEMPERATURES ACROSS THE ENTIRE REGION WILL REMAIN SLIGHTLY BELOW NORMAL. && .SHORT TERM...THE CONVECTIVE POTENTIAL INDICATED BY THE 12Z DRA SOUNDING HAS MATERIALIZED THIS AFTERNOON WITH STORMS INITIATING OVER THE MOUNTAINS AND MOVING SOUTH. ALTHOUGH HEAVY RAIN AND SOME HAIL HAS BEEN EVIDENT WITH THESE STORMS...THEY HAVE BEEN FAIRLY SHORT LIVED DUE TO THE UNFAVORABLE VERTICAL WIND PROFILE. CAPE VALUES OVER 1500 J/KG STILL OVER MUCH OF MOHAVE AND SOUTHEAST SAN BERNARDINO COUNTIES SHOULD PROVIDE AMPLE OPPORTUNITY FOR STORM SUPPORT THROUGH THIS EVENING. SOME STABILIZATION IS INDICATED FRIDAY AS DRIER SOUTHWEST FLOW SPREADS EAST FROM SOUTHERN CALIFORNIA. DEWPOINTS WERE IN THE MID 40S AT DAGGETT AND TWENTYNINE PALMS. STILL EXPECT CONVECTION OVER THE HIGHER TERRAIN OF SOUTHERN NEVADA AND NORTHWEST ARIZONA TO DEVELOP AND MOVE TO THE EAST OR SOUTHEAST ON FRIDAY. A WEAK LOW OFF THE WEST COAST...WHICH IS APPARENT ON WATER VAPOR IMAGERY...BEGINS TO APPROACH THE SOUTHERN CALIFORNIA COAST SATURDAY ACCORDING TO THE GFS. ALTHOUGH IT IS PRECEDED BY WEAK SOUTHWEST FLOW...DO NOT SEE MUCH CHANGE BETWEEN FRIDAY AND SATURDAY IN PLACEMENT OR COVERAGE OF THUNDERSTORMS. SUNDAY COULD BE MORE FAVORABLE TO BRING ADDITIONAL MOISTURE AND BROAD UPWARD FORCING TO THE FORECAST AREA IF THE LOW CENTER SETS UP NEAR SAN DIEGO. .LONG TERM...MODELS PERSIST PERSIST IN SLOWLY EJECTING THE SOUTHWEST OF SAN DIEGO CALIFORNIA LOW ON SUNDAY AND MONDAY AND ACCOMPANY IT WITH SOME MOISTURE AS WELL. HAVE UPPED THE POPS SUNDAY AND MONDAY. STILL LOOK FOR DRYER WESTERLY FLOW TO BE GOING ON FROM TUESDAY ONWARDS. HAVE A DRYING TREND GOING FROM WEST TO EAST NEXT WEEK. HAVE KEPT INHERITED POPS IN FOR TUESDAY AND WEDNESDAY AND HAVE THE CWA DRY ON THURSDAY. MADE MINOR TWEAKS IN TEMPERATURES AS OPERATIONAL AND ENSEMBLE MEAN GUIDANCE SHOW COOLER TEMPERATURES IN THE EXTENDED. && .AVIATION...TAF ADEQUATELY COVERS EXPECTED CONDITIONS AT KLAS. ISOLATED THUNDERSTORMS WILL BE ACROSS ALL THE CORRIDORS THIS AFTERNOON AND EVENING. NEAR KLAS EXPECT THE AFTERNOON AND EVENING THUNDERSTORMS STAY ON THE LOCAL MOUNTAIN RANGES AND NOT IN THE LAS VEGAS VALLEY. WINDS ARE EXPECTED TO BE LIGHT AND FROM THE EAST THIS EVENING WITH SOME WIND SHIFTS POSSIBLE DUE TO CONVECTIVE OUTFLOW BOUNDARIES. TOMORROW LOOKS TO BE VERY SIMILAR TO TODAYS PATTERN OF EVENTS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && ADAIR/JACQUES
Hazardous weather outlook, Aug 11, 10:00 AM MST, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1000 AM PDT THU AUG 11 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-120700- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 1000 AM PDT THU AUG 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TODAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHERN NEVADA AND NORTHWEST ARIZONA AND ALSO FAR SOUTHEAST CALIFORNIA DURING THE AFTERNOON THROUGH EARLY EVENING. ALTHOUGH ISOLATED STORMS MAY BE CAPABLE OF HEAVY RAIN...THE THREAT WILL NOT BE WIDESPREAD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM COVERAGE WILL CONTINUE OVER SOUTHERN NEVADA AND NORTHWEST ARIZONA THROUGH THE WEEKEND THEN GRADUALLY DIMINISH EARLY IN THE COMING WEEK AS DRIER AIR IS FORECAST TO SPREAD INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 4:25 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 52 min |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.